Electronic Communications in Probability

Connectivity threshold for random subgraphs of the Hamming graph

Lorenzo Federico, Remco van der Hofstad, and Tim Hulshof

Full-text: Open access

Abstract

We study the connectivity of random subgraphs of the $d$-dimensional Hamming graph $H(d, n)$, which is the Cartesian product of $d$ complete graphs on $n$ vertices. We sample the random subgraph with an i.i.d. Bernoulli bond percolation on $H(d,n)$ with parameter $p$. We identify the window of the transition: when $ np- \log n \to - \infty $ the probability that the graph is connected tends to $0$, while when $ np- \log n \to + \infty $ it converges to $1$. We also investigate the connectivity probability inside the critical window, namely when $ np- \log n \to t \in \mathbb{R} $. We find that the threshold does not depend on $d$, unlike the phase transition of the giant connected component of the Hamming graph (see [1]). Within the critical window, the connectivity probability does depend on $d$. We determine how.

Article information

Source
Electron. Commun. Probab., Volume 21 (2016), paper no. 27, 8 pp.

Dates
Received: 13 August 2015
Accepted: 23 February 2016
First available in Project Euclid: 14 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1457978024

Digital Object Identifier
doi:10.1214/16-ECP4479

Mathematical Reviews number (MathSciNet)
MR3485396

Zentralblatt MATH identifier
1336.05074

Subjects
Primary: 05C40: Connectivity 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 82B43: Percolation [See also 60K35]

Keywords
connectivity threshold percolation random graph critical window

Rights
Creative Commons Attribution 4.0 International License.

Citation

Federico, Lorenzo; van der Hofstad, Remco; Hulshof, Tim. Connectivity threshold for random subgraphs of the Hamming graph. Electron. Commun. Probab. 21 (2016), paper no. 27, 8 pp. doi:10.1214/16-ECP4479. https://projecteuclid.org/euclid.ecp/1457978024


Export citation

References

  • [1] C. Borgs, J. Chayes, R. v. d. Hofstad, G. Slade, and J. Spencer. Random subgraphs of finite graphs. I. The scaling window under the triangle condition. Random Structures Algorithms, 27(2):137–184, (2005).
  • [2] L. Clark. Random subgraphs of certain graph powers. Int. J. Math. Math. Sci., 32(5):285–292, (2002).
  • [3] P. Erdős and A. Rényi. On random graphs. I. Publ. Math. Debrecen, 6:290–297, (1959).
  • [4] P. Erdős and J. Spencer. Evolution of the $n$-cube. Comput. Math. Appl., 5(1):33–39, (1979).
  • [5] R. v. d. Hofstad. Random graphs and complex networks, Vol. I. In preparation, available on http://www.win.tue.nl/~rhofstad/NotesRGCN.pdf.
  • [6] R. v. d. Hofstad and M. J. Luczak. Random subgraphs of the 2D Hamming graph: the supercritical phase. Probab. Theory Related Fields, 147(1–2):1–41, (2010).
  • [7] R. v. d. Hofstad, M. J. Luczak, and J. Spencer. The second largest component in the supercritical 2D Hamming graph. Random Structures Algorithms, 36(1):80–89, (2010).
  • [8] R. v. d. Hofstad and A. Nachmias. Hypercube percolation. arXiv:1201.3953, (2012).
  • [9] S. Janson, T. Łuczak, and A. Rucinski. Random graphs. Wiley-Interscience Series in Discrete Mathematics and Optimization. Wiley-Interscience, New York, (2000).
  • [10] F. Joos. Random subgraphs in Cartesian powers of regular graphs. Electron. J. Combin., 19(1):Paper 47, 12, 2012.
  • [11] D. J. Sivakoff. Random site subgraphs of the Hamming torus. ProQuest LLC, Ann Arbor, MI, (2010). Thesis (Ph.D.)-University of California, Davis.
  • [12] D. J. Sivakoff. Site percolation on the d-dimensional Hamming torus. Combinatorics, Probability and Computing, 23(02):290–315, (2014).